Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Slopes of vector bundles on projective curves and applications to tight closure problems


Author: Holger Brenner
Journal: Trans. Amer. Math. Soc. 356 (2004), 371-392
MSC (2000): Primary 13A35, 14H60
Published electronically: August 25, 2003
MathSciNet review: 2020037
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study different notions of slope of a vector bundle over a smooth projective curve with respect to ampleness and affineness in order to apply this to tight closure problems. This method gives new degree estimates from above and from below for the tight closure of a homogeneous $R_+$-primary ideal in a two-dimensional normal standard-graded algebra $R$ in terms of the minimal and the maximal slope of the sheaf of relations for some ideal generators. If moreover this sheaf of relations is semistable, then both degree estimates coincide and we get a vanishing type theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13A35, 14H60

Retrieve articles in all journals with MSC (2000): 13A35, 14H60


Additional Information

Holger Brenner
Affiliation: Mathematische Fakultät, Ruhr-Universität Bochum, 44780 Bochum, Germany
Email: Holger.Brenner@ruhr-uni-bochum.de

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03391-9
PII: S 0002-9947(03)03391-9
Received by editor(s): May 21, 2002
Received by editor(s) in revised form: February 19, 2003
Published electronically: August 25, 2003
Article copyright: © Copyright 2003 American Mathematical Society